Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 7, NWS Las Vegas, NV

April 8, 2008Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Apr 8, 2008, 5:47 AM MST for Mohave County, Arizona. It took effect at Apr 8, 2008, 1:00 PM MST. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 8, 2008, 5:47 AM MST (12:47 UTC)
In effect from
Apr 8, 2008, 1:00 PM MST
Expired
Apr 8, 2008, 7:00 PM MST
In force
6 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 2:00 PM MSTNON-TSTM WND GST 43Kingman, AZMEASURED AT KIGM. ELEVATION 3445 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3167 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 081247
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
547 AM PDT TUE APR 8 2008

AZZ102-090200-
/O.NEW.KVEF.FW.W.0007.080408T2000Z-080409T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
547 AM MST TUE APR 8 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MST THIS EVENING DUE TO GUSTY SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR SOUTHERN MOHAVE COUNTY...WHICH IS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 7 PM MST THIS EVENING.

SOUTHWEST WINDS GUSTING OVER 35 MPH WILL DEVELOP OVER SOUTHERN
MOHAVE COUNTY AFTER 1 PM MST THIS AFTERNOON. THESE GUSTY WINDS
WILL COMBINE WITH VERY DRY FUELS AND MINIMUM RELATIVE HUMIDITY
VALUES LESS THAN 10 PERCENT THROUGH EARLY THIS EVENING. WIND
SPEEDS WILL BEGIN TO DIMINISH AFTER 7 PM MST AND RELATIVE
HUMIDITY VALUES WILL RECOVER SIGNIFICANTLY LATE TONIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

JGA
2 follow-up statements
000 
WWUS85 KVEF 081304 CCA
RFWVEF

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
600 AM PDT TUE APR 8 2008

AZZ102-090200-
/O.COR.KVEF.FW.W.0007.080408T2000Z-080409T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
600 AM MST TUE APR 8 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MST THIS EVENING FOR CENTRAL AND SOUTHERN MOHAVE
COUNTY DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR CENTRAL AND SOUTHERN MOHAVE COUNTY...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING.

SOUTHWEST WINDS GUSTING OVER 35 MPH WILL DEVELOP OVER CENTRAL AND
SOUTHERN MOHAVE COUNTY AFTER 1 PM MST THIS AFTERNOON. THESE GUSTY
WINDS WILL COMBINE WITH VERY DRY FUELS SOUTH OF THE COLORADO RIVER
AND MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 10 PERCENT UNTIL
EARLY THIS EVENING. WIND SPEEDS WILL BEGIN TO DIMINISH AFTER 7 PM
MST AND RELATIVE HUMIDITY VALUES WILL RECOVER SIGNIFICANTLY LATE
TONIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

JGA
000 
WWUS85 KVEF 090159
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
659 PM PDT TUE APR 8 2008

AZZ102-090300-
/O.EXP.KVEF.FW.W.0007.000000T0000Z-080409T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
659 PM MST TUE APR 8 2008

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING FOR NORTHWEST ARIZONA WILL EXPIRE AT 7 PM
MST THIS EVENING.

RELATIVE HUMIDITY VALUES HAVE STARTED THEIR NIGHTTIME RECOVERY
AND WIND SPEEDS HAVE DECREASED...AND WILL CONTINUE TO DIMINISH
OVERNIGHT. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM
MST.

$$

PIERCE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 8, 4:15 AM MST, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 8, 4:15 AM MST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
415 AM PDT TUE APR 8 2008

.SYNOPSIS...A PACIFIC STORM WILL MOVE ACROSS THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT LATE TODAY THROUGH EARLY WEDNESDAY. THIS
WILL RESULT IN COOLER TEMPERATURES...BREEZY TO WINDY CONDITIONS AND
ISOLATED SHOWERS...MAINLY OVER THE MOUNTAINS. A RIDGE OF HIGH
PRESSURE WILL THEN BUILD OVER THE AREA BY THE END OF THE WEEK AND
INTO THE WEEKEND FOR DRY CONDITIONS WITH TEMPERATURES WARMING TO
WELL ABOVE NORMAL.
&&

.SHORT TERM...THE LEADING EDGE OF THE INCOMING TROUGH WAS OVER
NORTHERN CALIFORNIA AT 10Z. THE 00Z/06Z GFS AND NAM ALONG WITH THE
00Z ECMWF ARE IN FAIRLY GOOD AGREEMENT WITH THE MAIN FEATURES OF
THIS SYSTEM OVER THE NEXT 36 HOURS AND THERE IS LITTLE CHANGE FROM
RECENT RUNS. IT IS FORECAST TO SWING ACROSS THE REGION TONIGHT AND
WEDNESDAY AS AN OPEN PROGRESSIVE SYSTEM WITH LIMITED MOISTURE OVER
OUR FORECAST AREA. THE MAIN IMPACT WILL BE INCREASING WINDS THIS
AFTERNOON...ESPECIALLY OVER SAN BERNARDINO COUNTY. THE LATEST
GUIDANCE SUPPORTS WINDS GUSTING 40-50 MPH ACROSS MUCH OF SAN
BERNARDINO COUNTY AFTER 21Z. A WIND ADVISORY WAS ISSUED FROM 3 PM
TODAY UNTIL 6 AM WEDNESDAY ACCORDINGLY. MOHAVE COUNTY WILL LIKELY
SEE SOUTHWEST WINDS GUSTING 35 TO 40 MPH THIS AFTERNOON...BUT THE
PRIMARY THREAT WILL BE THE COMBINATION OF WINDS...LOW RELATIVE
HUMIDITY AND DRY FUELS. A CHANCE OF SHOWERS WILL DEVELOP OVER THE
SOUTHERN SIERRA AND CENTRAL NEVADA THIS AFTERNOON THEN SPREAD
SOUTHEAST OVERNIGHT AS THE TROUGH AXIS AND SURFACE FRONT SWEEP
ACROSS THE AREA. LINCOLN AND NORTHERN MOHAVE COUNTIES WILL SEE THE
BEST CHANCE OF ANY MEASURABLE PRECIPITATION. NORTHWEST WINDS DEVELOP
BEHIND THE FRONT LATE TONIGHT AND WEDNESDAY MORNING BUT SHOULD
GENERALLY BE IN THE 15-25 MPH RANGE. NORTHERLY FLOW AND ASSOCIATED
COOLER TEMPERATURES PERSIST OVER THE REGION THROUGH THURSDAY.

.LONG TERM...UPPER RIDGE BEGINS TO BUILD WESTWARD INTO THE WESTERN
CONUS ON FRIDAY. H5 HEIGHTS ARE PROGGED TO BE AROUND 579 DM THEN
ACROSS THE CWFA AND CONTINUE TO RISE INTO THE WEEKEND. WHILE ALL
MODELS SHOW A HIGHLY AMPLIFIED PATTERN IN PLACE...THEY DISAGREE ON
HOW STRONG THE RIDGE WILL BE AND HOW LONG IT HOLD ON. MUCH OF THIS
ALSO LIKELY TIES INTO THE DISAGREEMENTS THE MODELS ARE HAVING WITH
THE TRACK/TIMING OF A LARGE CUT OFF LOW PROGGED TO BE OVER THE
MIDWEST DURING THIS TIME FRAME. EACH MODEL RUN CONTINUES TO SHOW
VARIATIONS AND THUS DID NOT CHANGE MUCH WITH NUMBERS IN THE LONG
RANGE. BEST CONSENSUS OF PROGS WOULD SHOW THE RIDGE AXIS BEING OVER
THE REGION ON SUNDAY AND THUS HAVE THE WARMEST TEMPS IN THE
GRIDS/ZONES FOR THEN. AFTERWARDS...TEMPS HIGHLY DEPEND ON HOW FAST
THE RIDGE BREAKS DOWN...AND THAT OF COURSE DEPENDS ON WHICH MODEL
YOU BELIEVE. BOTTOM LINE...EXPECT ABUNDANT SUNSHINE THROUGH THE
WEEKEND WITH A WARMING TREND. HIGH TEMPS LOOK TO REACH A GOOD 8 TO
12 DEGREES ABOVE NORMAL DURING THIS PERIOD WITH MANY AREAS SEEING
THEIR FIRST 90 DEGREE OR BETTER HIGH TEMPERATURE OF THE SEASON AND
SOME SPOTS POSSIBLY REACHING INTO THE TRIPLE DIGITS FOR THE FIRST
TIME. AS THE ATMOSPHERE WARMS CONSIDERABLY...EXPECT A RAPID SNOWMELT
TO TAKE PLACE AND THIS SHOULD ALLOW A FEW CUMULUS CLOUDS TO DEVELOP
EACH AFTERNOON NEAR SNOW COVERED PEAKS.

OPERATIONAL MODELS AS WELL AS THE GFS ENSEMBLES ALL SUGGEST THE
RIDGE WILL WEAKEN SOMETIME AROUND TUESDAY OR WEDNESDAY OF NEXT WEEK
AS AN UPPER TROUGH MOVES ACROSS THE WESTERN US. ECMWF SHOWS A CHANCE
FOR SHOWERS WITH THIS TROUGH...HOWEVER THE GFS WHICH HAD THIS
YESTERDAY WAS NOW DRY. THUS HAVE AN INCREASE IN CLOUDS IN THIS FRAME
IN THE GRIDS...AND A SLOW COOLING TREND FOR TEMPS BUT KEPT THE
FORECAST DRY.
&&

.FIRE WEATHER...GUSTY SOUTHWEST WINDS OVER 35 MPH...LOW RELATIVE
HUMIDITY AND DRY FUELS WILL SUPPORT RED FLAG CRITERIA OVER SOUTHERN
MOHAVE COUNTY THIS AFTERNOON THROUGH EARLY EVENING. WINDS WILL
DECREASE AFTER 7 PM. A RED FLAG WARNING WILL BE ISSUED FROM 1 PM
UNTIL 7 PM MST.

.AVIATION...FOR MCCARRAN...VARIABLE TO LIGHT SOUTHWEST WINDS ARE
EXPECTED THROUGH AROUND 18Z TUESDAY. AFTERWARDS...WINDS SHOULD PICK
UP OUT OF THE SOUTHWEST WITH SUSTAINED WINDS AROUND 15 KTS AND GUSTS
OF 25-30 KTS LIKELY AS A SYSTEM DIVES SOUTHEASTWARD ACROSS THE
WESTERN US. EXPECT A SCT-BKN DECK OF CLOUDS AROUND/ABOVE 20K FEET
WITH THIS FEATURE...POSSIBLY GOING OVC AT TIMES.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A SYSTEM DIVING ACROSS THE WESTERN US WILL HELP TO
SPREAD A SCT-BKN DECK OF CLOUDS ACROSS THE REGION TODAY ALONG WITH
BRINGING THE CHANCE FOR A FEW SHOWERS TO THE HIGHER ELEVATIONS OF
SOUTHERN NEVADA AND NEAR THE SOUTHERN SIERRA NEVADA CREST. WINDS ARE
EXPECTED TO PICK UP OUT OF THE WEST/SOUTHWEST AROUND 20Z...AND GUSTS
IN EXCESS OF 35 KTS ARE LIKELY ACROSS WESTERN SAN BERNARDINO COUNTY.
EXPECT GUSTY WEST/SOUTHWEST WINDS IN THE REST OF THE MOJAVE DESERT
WITH GUSTS GENERALLY IN THE 25-35 KT RANGE. WINDS SHOULD BEGIN TO
LET UP BETWEEN 9Z AND 12Z WEDNESDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS
     EVENING FOR AZZ102.
CA...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM PDT WEDNESDAY
     FOR CAZ523>526.
&&

ADAIR/STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 7, 6:33 AM MST, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
633 AM PDT MON APR 7 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-080700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
633 AM PDT MON APR 7 2008 /633 AM MST MON APR 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TODAY AS A WEATHER
DISTURBANCE MOVES ACROSS THE NORTHERN INTERMOUNTAIN REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PACIFIC STORM WILL MOVE INTO THE WEST COAST TUESDAY AND QUICKLY
ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY. THE MAIN IMPACT
FROM THIS SYSTEM WILL BE GUSTY WINDS BOTH AHEAD OF AND BEHIND THE
SYSTEM. THE STRONGEST WINDS WILL LIKELY BE OVER THE SAN BERNARDINO
COUNTY DESERTS LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.
ISOLATED TO SCATTERED SHOWERS WILL MAINLY BE CONFINED TO THE
SOUTHERN SIERRA AND CENTRAL NEVADA MOUNTAINS. HIGH PRESSURE WILL
DEVELOP LATE IN THE WEEK WITH TEMPERATURES CLIMBING WELL ABOVE
NORMAL BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER TUESDAY AND WEDNESDAY
ACCORDING TO STANDARD OPERATING PROCEDURES.

JGA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:54 AM MSTWind AdvisoryVEF26 hr

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.